Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 419, NWS Louisville, KY

August 18, 2011Marion County, Taylor County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2011, 7:48 PM EDT for Marion County, Taylor County, Kentucky. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 7:48 PM EDT (23:48 UTC)
Expired
Aug 18, 2011, 8:30 PM EDT
In force
42 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:57 PM EDTHAIL 0.53 Sw Lebanon, KY
Aug 18, 8:03 PM EDTTSTM WND DMGLebanon, KYPOWER LINE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WUUS53 KLMK 182348
SVRLMK
KYC155-217-190030-
/O.NEW.KLMK.SV.W.0419.110818T2348Z-110819T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 830 PM EDT

* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CALVARY...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LEBANON...
  GREENBRIAR AND PHILLIPSBURG...
  SPURLINGTON...
  SALLEETOWN...
  BRADFORDSVILLE AND WOOLEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL ALSO PRODUCE A 
BURST OF DAMAGING WINDS...POSSIBLY LARGE HAIL...AND TORRENTIAL 
RAINS. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3750 8549 3751 8549 3764 8532 3759 8503
      3756 8504 3735 8522
TIME...MOT...LOC 2347Z 303DEG 9KT 3751 8528
WIND...HAIL 60MPH 1.00IN

$$

TWF
2 follow-up statements
016 
WWUS53 KLMK 190009
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
809 PM EDT THU AUG 18 2011

KYC155-217-190030-
/O.CON.KLMK.SV.W.0419.000000T0000Z-110819T0030Z/
MARION KY-TAYLOR KY-
809 PM EDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN TAYLOR AND MARION COUNTIES...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CALVARY...MOVING 
SOUTHEAST AT 5 MPH. UP TO PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE 
DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LEBANON...
  GREENBRIAR...
  PHILLIPSBURG...
  SPURLINGTON...
  SALLEETOWN AND BRADFORDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM MAY PRODUCE A BURST 
OF DAMAGING WINDS AND TORRENTIAL RAIN. MINOR FLOODING IS POSSIBLE 
IN LOW SPOTS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3750 8549 3751 8549 3764 8532 3759 8503
      3756 8504 3735 8522
TIME...MOT...LOC 0009Z 309DEG 7KT 3749 8525
WIND...HAIL 60MPH 0.75IN

$$

AL
695 
WWUS53 KLMK 190032
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
832 PM EDT THU AUG 18 2011

KYC155-217-190042-
/O.EXP.KLMK.SV.W.0419.000000T0000Z-110819T0030Z/
MARION KY-TAYLOR KY-
832 PM EDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR AND MARION
COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL 
LOCAL LAW ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

LAT...LON 3750 8549 3751 8549 3764 8532 3759 8503
      3756 8504 3735 8522
TIME...MOT...LOC 0009Z 309DEG 7KT 3749 8525

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:12 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 18, 7:12 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT THU AUG 18 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND FRIDAY)...

NORTHWEST FLOW ALOFT MAKING FORECAST DIFFICULT AGAIN...WITH MULTIPLE
RIPPLES IN THE UPPER LEVEL FLOW FIELD ALLOWING FOR SCATTERED STORM
DEVELOPMENT. NEXT ROUND APPEARS UNDERWAY WITH CU-FIELD CONGESTING
OVER WESTERN KY AND SOUTHERN IL. THIS ACTIVITY IS IN ADVANCE
OF ONE OF THOSE RIPPLES CURRENTLY INDICATED BY WATER VAPOR OVER
NORTHEAST MO/CENTRAL IL. AT THE SURFACE HAVE A BROAD AREA OF LOW
PRESSURE IN THE REGION. SURFACE FRONT IS DIFFICULT TO PICK OUT IN
THIS FIELD...HOWEVER DEWPOINT GRADIENT IS TIGHT OVER NORTHERN
ILLINOIS. BASED ON THESE FEATURES HAVE BUMPED UP THE POPS FOR THE
REST OF THE AFTERNOON AND THIS EVENING. EXPECT THE CLOUD FIELD
EVENTUALLY TO WORK ITS WAY INTO THE CLEAR AREAS NOW OVER THE
NORTHEAST TWO/THIRDS OF THE FORECAST AREA GIVEN GOOD HEATING AND
AGAIN BECAUSE OF THE UPSTREAM DYNAMICS MOVING IN.

WITH THE LOSS OF HEATING AND AS THE SHORTWAVE PASSES US BY MIDNIGHT
EXPECT STORMS TO WANE AND BE REPLACED BY SOME PATCHY FOG IN THE
AREAS THAT RECEIVE THE MOST RAIN THIS EVENING. MAY SEE CLOUDS BREAK
UP BY DAYBREAK SO ONCE AGAIN WILL HAVE LOWS FALLING INTO THE UPPER
60S FOR MOST OF THE AREA. EXCEPTIONS LOOK TO BE THE LOUISVILLE METRO
AS WELL AS THE SOUTHWEST FORECAST AREA...WHICH SHOULD STAY AROUND 70.

FOR TOMORROW GFS/ECMWF/GEM ALL HAVE ANOTHER SHORTWAVE AMPLIFYING
FROM THE NORTHWEST AND MOVING INTO THE REGION. GIVEN DIFFICULTY IN
PINPOINTING THE STRENGTHENING OF THIS FEATURE WILL KEEP POPS IN THE
SCATTERED RANGE FOR ALL DAY FRIDAY. AS FOR THE STRENGTH OF THESE
STORMS...MID-LEVEL LAPSE RATES ARE PRETTY STEEP. SHOULD THE TIMING
MATCH IN WITH ANY KIND OF HEATING COULD SEE THE STRONGEST STORMS
WITH FREQUENT TO EXCESSIVE LIGHTNING...NEAR SEVERE WINDS...AS WELL
AS POTENTIAL FOR SOME SMALL HAIL. GIVEN THE CONVECTIVE POTENTIAL
WILL KEEP TEMPERATURES UNDER 90 FOR ALL BUT THE SOUTHERN CWA.

.LONG TERM (FRIDAY NIGHT - THURSDAY)...

NORTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS
MODERATE 500MB FLOW ROUNDS A BROAD WESTERN RIDGE AND DESCENDS INTO
A WEAK TROUGH CENTERED OVER THE NORTHEASTERN STATES. THE FIRST OF
PERHAPS A SERIES OF SHORTWAVES THIS WEEKEND IS EXPECTED TO CROSS
NORTHERN MISSOURI FRIDAY AFTERNOON. THE GFS IS ESPECIALLY ROBUST
WITH MOISTURE RETURN AND BRINGS PWATS UP TO NEAR 1.75 INCHES LATE
FRIDAY AHEAD OF A FORECAST WEAK SURFACE LOW ACROSS MISSOURI. THE
ECMWF ALSO BRINGS ACROSS A SHORTWAVE DURING THE LATE AFTERNOON HOURS
ON FRIDAY. CONFIDENCE IS GROWING IN SOME FORM OF NOCTURNAL
CONVECTION FRIDAY NIGHT...HOWEVER...LOCATION IS IN DOUBT. WILL
CONTINUE CURRENT FORECAST OF 40 TO 50% POPS DURING THE OVERNIGHT
PERIOD INTO THE EARLY MORNING HOURS SATURDAY.

TROUGHING WILL SHARPEN ACROSS THE GREAT LAKES LATE SATURDAY INTO
EARLY SUNDAY AS THE NOSE OF A JET DIGS SOUTH ACROSS WISCONSIN. THE
EXTENDED MODELS ARE ADMITTEDLY ALL OVER THE PLACE WITH THE TIMING
AND PLACEMENT OF A SERIES OF SHORTWAVES THAT MAY SLIDE ACROSS THE
LOWER OHIO VALLEY DURING THE SATURDAY THROUGH EARLY MONDAY TIME
FRAME. IF THERE IS ANY CONSENSUS AT ALL...IT LIES IN THE POTENTIAL
FOR NOCTURNAL CONVECTION DEVELOPING YET AGAIN ACROSS SOUTHERN
INDIANA LATE SATURDAY INTO SUNDAY MORNING. THE NAM AND THE ECMWF
BOTH FORECAST THIS...WITH THE GFS SHOWING LITTLE OR NO PRECIPITATION
LATE SATURDAY. IN ALL LIKELIHOOD...THESE POTENTIAL LOW AMPLITUDE
SHORTWAVES EMBEDDED WITHIN THIS INCREASING NORTHWEST FLOW ARE NOT
CURRENTLY RESOLVED BY THESE EXTENDED MODELS. FEEL THAT OUR BEST
CHANCES FOR GOOD CONVECTIVE COVERAGE WILL ARRIVE FRIDAY NIGHT AND
SATURDAY NIGHT INTO SUNDAY.

TEMPERATURES THIS WEEKEND WILL STAY SEASONABLE...PERHAPS JUST A BIT
ON THE WARM SIDE AS OUR REGION WILL LIE IN BETWEEN THE EXCESSIVELY
HOT SOUTHERN PLAINS AND THE COOLISH AIR ACROSS THE GREAT LAKES.

DURING THE LAST SEVERAL DAYS...EXTENDED GUIDANCE HAS HINTED AT
TROUGHING DEVELOPING EARLY NEXT WEEK ACROSS ONTARIO AND THE GREAT
LAKES. MODELS HAVE VACILLATED FROM RUN TO RUN ON THE DEGREE THAT
ANY COOLER DRIER AIR MIGHT MAKE IT AS FAR SOUTH AS THE LOWER OHIO
VALLEY. THE OPERATIONAL GFS HAS CONSISTENTLY REMAINED ON THE WARM SIDE
OF TEMPERATURE GUIDANCE FOR MONDAY THROUGH WEDNESDAY. HPC AND THE
ECMWF HAVE BEEN CONSISTENTLY COOLER. WILL GO WITH A BLEND. THINK
THAT CHANCES FOR CONVECTION WILL DECREASE QUITE A BIT AFTER
MONDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

STORMS HAVE DEVELOPED DOWNSTREAM OF A FRONTAL BOUNDARY STRETCHED
FROM NEAR CLEVELAND SW TO SRN MISSOURI...WITH THE AID OF AN UPPER
LEVEL DISTURBANCE. STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE TO
BE POSSIBLE OVER THE NEXT FEW HOURS ACROSS THE REGION WITH THE BWG
TERMINAL HAVING THE BIGGEST THREAT. WILL KEEP A VCSH/CB OR VCTS
MENTION IN AT ALL TAFS REGARDLESS.

OVERNIGHT...CLOUDS SHOULD SCATTER OUT FROM NW TO SE WITH THE FRONTAL
PASSAGE. COULD HAVE MVFR VSBYS DEVELOP IN THE CLEARING SKIES TOWARDS
DAWN FRIDAY AHEAD OF THE NEXT SYSTEM. SFC WINDS WILL INCREASE OUT OF
THE SOUTH MID-MORNING FRIDAY AHEAD OF A QUICKLY APPROACHING
SHORTWAVE. LOOKS LIKE IT MAY TAKE A SOUTHERN TURN AND MAYBE AFFECT
BWG MORE THAN ANY TERMINAL TOMORROW. HOWEVER WILL AT LEAST MENTION
CB IN AT SDF AND BWG FRIDAY AFTER 18Z...AND PERHAPS A VCTS MENTION
UNTIL MORE MODEL AGREEMENT CAN OCCUR. ANY STORMS THROUGH THIS TAF
PERIOD WILL BE ABLE TO PRODUCE BRIEF IFR-LIFR VSBYS/MVFR CIGS AND
GUSTY WINDS TO 30 KNOTS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........RJS
LONG TERM.........JSD
AVIATION..........AL
Hazardous weather outlook, Aug 18, 3:34 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT THU AUG 18 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-191945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
334 PM EDT THU AUG 18 2011 /234 PM CDT THU AUG 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK THIS EVENING
AS ANOTHER IN A SERIES OF QUICK-MOVING UPPER LEVEL IMPULSES MOVES
TOWARD THE OHIO VALLEY. THE STRONGER STORMS THIS EVENING WILL
PRODUCE BRIEF GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER UPPER LEVEL DISTURBANCE WILL CROSS THE REGION DURING THE DAY
FRIDAY...BRINGING ANOTHER ROUND OF SCATTERED STORMS. SHOULD THESE
STORMS DEVELOP DURING THE PEAK OF AFTERNOON HEATING...THE STRONGER
STORMS WILL BRING FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING...GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL.

A SERIES OF DIFFICULT TO TIME IMPULSES WILL BRING RECURRING
CHANCES OF THUNDERSTORMS EARLY SATURDAY THROUGH MONDAY. COVERAGE
MAY BE GREATEST LATE SATURDAY OR EARLY SUNDAY ACROSS SOUTHERN
INDIANA.

LOCALIZED HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY
WINDS MAY ACCOMPANY ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HEAVY FLOODING RAIN...STRONG
WINDS...OR HAIL THEY RECEIVE THIS EVENING.

RJS/JSD

In the hours before

Special weather statement, Aug 18, 7:14 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 PM EDT THU AUG 18 2011

INZ083-182345-
DUBOIS-
714 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF WINSLOW...AND MOVING
SOUTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  IRELAND...
  HAYSVILLE...
  MALTERSVILLE...
  DUBOIS AND BRETZVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3851 8707 3851 8706 3852 8704 3846 8673
      3823 8687 3837 8708
TIME...MOT...LOC 2314Z 293DEG 25KT 3844 8703

SCHOETTMER
Special weather statement, Aug 18, 7:20 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU AUG 18 2011

KYZ064-065-182345-
GREEN-TAYLOR-
720 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF GREENSBURG...AND MOVING
EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  COAKLEY...
  MAC AND MAPLE...
  PITMAN...
  WHITE ROSE AND BENGAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3738 8567 3740 8565 3741 8566 3745 8563
      3746 8557 3745 8553 3747 8552 3747 8545
      3748 8544 3747 8535 3729 8538
TIME...MOT...LOC 2320Z 273DEG 19KT 3741 8558

SCHOETTMER
Special weather statement, Aug 18, 7:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT THU AUG 18 2011

INZ083-089-190000-
DUBOIS-PERRY-
627 PM CDT THU AUG 18 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 722 PM EDT/622 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF DALE TO 6 MILES SOUTHEAST OF SANTA CLAUS TO GRANDVIEW...
AND MOVING NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SAINT MARKS AND SAINT ANTHONY...
  KYANA AND ADYEVILLE...
  SCHNELLVILLE AND SIBERIA...
  MENTOR AND RANGER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3841 8668 3826 8668 3826 8663 3812 8658
      3796 8675 3796 8678 3800 8681 3801 8680
      3801 8678 3809 8677 3811 8681 3820 8680
      3820 8696 3825 8696
TIME...MOT...LOC 2327Z 244DEG 22KT 3825 8687 3805 8683
          3798 8695

SCHOETTMER
Special weather statement, Aug 18, 7:29 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM EDT THU AUG 18 2011

KYZ027-190000-
GRAYSON-
629 PM CDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF LEITCHFIELD...AND MOVING
SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEITCHFIELD...
  MILLWOOD...
  BLACK ROCK AND PETH...
  SHREWSBURY AND WINDYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3755 8644 3743 8619 3736 8632 3732 8645
      3747 8653
TIME...MOT...LOC 2329Z 319DEG 12KT 3747 8643

SCHOETTMER
Special weather statement, Aug 18, 7:38 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM EDT THU AUG 18 2011

KYZ054-190000-
MARION-
738 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...AND MOVING SOUTHWEST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEBANON...
  PENICK AND POPLAR CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS TO THE NORTH OF THE STORM ACROSS NORTHERN MARION
COUNTY EVEN THOUGH THE STORM ITSELF IS MOVING SOUTHWEST.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3748 8543 3764 8540 3763 8515 3751 8504
      3748 8505
TIME...MOT...LOC 2337Z 080DEG 7KT 3757 8524

TWF
Special weather statement, Aug 18, 7:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
739 PM EDT THU AUG 18 2011

INZ089-KYZ024-025-190015-
BRECKINRIDGE-MEADE-PERRY-
639 PM CDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF TELL CITY...AND MOVING EAST AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LILLY DALE AND GATCHEL...
  LEOPOLD...
  GERALD...
  CHENAULTT AND DERBY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3812 8667 3811 8641 3811 8640 3811 8639
      3811 8638 3792 8644 3796 8676
TIME...MOT...LOC 2339Z 277DEG 29KT 3803 8672

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:16 AM EDTSpecial Weather StatementLMKLarue29 min
Aug 18, 4:46 AM EDTSpecial Weather StatementLMKHart29 min
Aug 18, 5:07 AM EDTSpecial Weather StatementLMKHart23 min
Aug 18, 5:26 AM EDTSpecial Weather StatementLMKHart34 min
Aug 18, 5:31 AM EDTSevere Thunderstorm WarningLMKBarren, Hart29 min
Aug 18, 5:47 AM EDTAreal Flood AdvisoryLMKBarren, Hart58 min
Aug 18, 5:59 AM EDTSevere Thunderstorm WarningLMKBarren, Metcalfe31 min
Aug 18, 6:02 AM EDTSpecial Weather StatementLMKAdair, Casey, Taylor28 min
Aug 18, 6:11 AM EDTSpecial Weather StatementLMKHancock34 min
Aug 18, 6:36 AM EDTSpecial Weather StatementLMKHarrison24 min
Aug 18, 7:02 AM EDTSevere Thunderstorm WarningLMKBourbon, Harrison28 min
Aug 18, 7:15 AM EDTSpecial Weather StatementLMKEdmonson30 min
Aug 18, 7:24 AM EDTAreal Flood AdvisoryLMKHarrison, Scott2 hr
Aug 18, 7:30 AM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Madison45 min
Aug 18, 7:44 AM EDTSpecial Weather StatementLMKBarren31 min
Aug 18, 8:14 AM EDTSpecial Weather StatementLMKBreckinridge31 min
Aug 18, 8:28 AM EDTSevere Thunderstorm WarningLMKBreckinridge32 min
Aug 18, 8:40 AM EDTSpecial Weather StatementLMKHart, Metcalfe20 min
Aug 18, 8:45 AM EDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart30 min
Aug 18, 8:47 AM EDTSpecial Weather StatementLMKJefferson28 min
Aug 18, 9:14 AM EDTAreal Flood AdvisoryLMKHart2 hr
Aug 18, 9:23 AM EDTSpecial Weather StatementLMKJefferson, Spencer22 min
Aug 18, 9:27 AM EDTSpecial Weather StatementLMKCumberland, Hart, Metcalfe33 min
Aug 18, 9:33 AM EDTSpecial Weather StatementLMKClark, Garrard, Madison27 min
Aug 18, 9:49 AM EDTSpecial Weather StatementLMKSpencer, Washington26 min
Aug 18, 10:06 AM EDTSpecial Weather StatementLMKHart24 min
Aug 18, 11:59 AM EDTSpecial Weather StatementLMKMetcalfe31 min
Aug 18, 3:40 PM EDTSpecial Weather StatementLMKLogan35 min
Aug 18, 3:56 PM EDTSevere Thunderstorm WarningLMKLogan34 min
Aug 18, 4:23 PM EDTAreal Flood AdvisoryLMKLogan112 min
Aug 18, 4:32 PM EDTSpecial Weather StatementLMKLogan28 min
Aug 18, 5:40 PM EDTSpecial Weather StatementLMKEdmonson35 min
Aug 18, 5:47 PM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart43 min
Aug 18, 6:04 PM EDTSpecial Weather StatementLMKWashington26 min
Aug 18, 6:20 PM EDTAreal Flood AdvisoryLMKBarren, Hart115 min
Aug 18, 6:32 PM EDTSpecial Weather StatementLMKHart28 min
Aug 18, 6:46 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue29 min
Aug 18, 7:20 PM EDTSpecial Weather StatementLMKGreen25 min
Aug 18, 7:29 PM EDTSpecial Weather StatementLMKGrayson31 min
Aug 18, 7:38 PM EDTSpecial Weather StatementLMKMarion22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.